It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I need help please
Feb 25, 2010
Hi. My name is Deb. I am 36 years old. I will try to explain my situation as best as I know how. I started on Vicodin about 3 years ago. I was prescribed them due to an accident and they really worked for pain. Then a relative of mine was prescribed 380 every 3 months due to his accident. He said they didn't work and offered them to me and I stupidly accepted because I was running out of my prescription with no refills and the addiction was already there. To this date he still gives me his script, all 380 every 3 months. I don't think I am mentally addicted because I absolutely hate the pills and the addiction but who knows. Maybe I don't think I am mentally addicted because I am. I am however physically addicted. I was taking on average about 4-6 vics a day on some days and 2-3 on others but atleast 2-3 every single day for the 3 years. I haven't had any withdrawal symptoms that I have read listed other than the leg cramps. My legs ache and throb and drive me to the point of insanity all day and all night when I cut down on my intake of vicodin. I am now currently taking 1/2 a pill (10/500's) in the morning, a 1/2 in the afternoon and then a 1/2 before bed. The past week I have been doing that and taking ibuprofin and/or alieves along with them. The alieve help some with the leg cramps but I am still in some serious pain. Nights are bad but I can usually force myself back into sleep through them, the days are the hardest. I try to relax and watch tv, read a book, but they just hurt so bad. Tomorrow I am going to try cutting out my morning 1/2. I just went tonight and bought Hyland Leg Cramp pills and Potassium, Calcium, Magnesium, and B6 vitamins. I am going to take those daily along with whatever Alieves I need and ibuprofin. I was wondering if this is the best way to get off the vicodins or if cold turkey is better. And if I go cold turkey will the leg cramps be unbarable? I would much rather wean off but I am not sure if that's just my addiction talking so I don't have to suffer through leg cramps. But I am also afraid if I do try cold turkey that it will be too much pain and end up in my taking more vicodin to get rid of it. Any advice or help would be greatly appreciated. As embarrassing as this addiction is, I truly sincerely want the vicodins out of my life forever.
Thank you for letting me talk here.
Deb
Hello. You will notice it may take a day or so to get a reply, so dont get discouraged if no one responds right away. I myself only check the boards once a day.

It seems like you do not have a physical addiction to vicodin at all. However, you wont know for sure until you go 2 days without ANY. After 2 days the withdrawal symptoms usually kick in.

If your experiencing that much pain in your legs, then maybe its best for you to continue to use the vicodin. Perhaps you should go back to your doctor and explain your situation. He/she may put you back on vicodin, or something else. The pain that you are feeling in your legs is not a withdrawal symptom. There may still be a problem there with your legs.

If you do decide to quit completely, and you start to feel sick 2-3 days later, feel free to come here for help. I was using oxycotin, vicodin, percs, anything I could get my hands on for almost 2 years. I went through the withdrawal, just quit cold turkey. It was a complete nightmare. Just a few months ago I was foolish enough to start taking pain killers again. Had a death in the family, and I just didnt care. I wanted to get high and just spend time alone. It didnt take long for me to get addicted again. I went through withdrawal for a second time, this time only lasting about 5 days, but it was still a nightmare.

Its very difficult to deal with the withdrawal sickness, but it can be done. Once you are off the pills for a week or so, you will start to feel like your old self again. Your motivation will come back, you will feel great. You are not trapped in the state your in for life. There is light at the end of the tunnel. Best of luck to you.
Well, I am going to make it and be vicodin free but this hasn't been easy. I am not sure if what I am experiencing is the same as everyone else but it's scary. It seems the pain from withdrawal comes and goes. Mostly the full body flu type aches and the non stop restless leg/leg cramps. Sleep has been a battle too even taking Lunesta. But the peaks scare me. Is this normal? Like this morning I woke up with NO pain at all. And I thought , wow I did it, but soon after I was up and moving around the pain returned. Is this normal? And about how long does it last. I keep the mental fear going that maybe I will go 2-3-4 weeks clean and still feel this way and then that thought scares me. And for any who have done this, am I getting close to being through it on day 3? Well it's been exactly 73 hours since I had my last vicodin and that was only a half of a 10/500 pill. I just want to have my legs stop aching. This is the toughest thing I have ever done. But with Gods grace and my own willpower and the support of family and friends I will make it. I won't relapse for the high because I personally only got a slight buzz off the first few vics I took. After that I never got any high feeling but then again maybe it was because the most I ever usually took a day was 4. I was on them for 4 years and just ignorantly continued to take them everytime I felt pain because they really worked.
Right now I have to try and eat. I have been taking vitamins, Alieve, Tylonol, Ibuprofin and Hylands leg cramp pills. Alternating of course but it's hard on the stomach. I need some now but I have to settle my stomach down first.
Then maybe try for a nap. Or maybe it's better to get up and moving around. I am not sure.
Hope everyone else is doing well and reaching your goals.
Hugs,
Deb





All times are GMT -7. The time now is 05:48 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!